I have a very sore, sensitive, hurt, red tongue - in the very middle. I've been told by a nurse friend that they use Milk of Magnesia to swish in your mouth. I have been doing that but it is not going away.
Do you remember having burned your tongue? Or having eaten something that could have irritated your tongue (i.e., pretzels, anything really crunchy and not smooth)?
I've also heard of the Milk of Magnesia and I'm sorry that hasn't helped you. Another one that I've heard of is using Mylanta - either swish it in your mouth, or even dip a q-tip into it and rub it right on the area of your tongue that is bothering you. You could also try this with the MOM. Of course, avoid eating or drinking anything for a while after you do either one, so that the MOM/Mylanta has a chance to do some good.
If neither one of these work and you're still having trouble - or if things get worse, I would suggest seeing your dentist to see if they can determine what the problem is - they may also be able to give you something that would work better than the MOM or Mylanta.
Meanwhile, also avoid crunchy, sharp, odd shaped, spicy or acidic foods so you give your tongue a chance to heal. I know it sounds boring, but if you could stick to very gentle, bland foods, it may help the healing process and perhaps allow the MOM or Mylanta to work.
Best of luck - keep us posted on how you're doing!
Are you using any inhalers? Inhaled corticosteroid inhalers and some broncho dilaters can cause the symptoms you describe. If you are using these products 1) Have your doctor check your technique as inpropper inhalation rate can cause the medicine to drop on the tongue and cause the irritation. You could also ask to try a spacer with the medication. That might require a change of prescription as the dry powder medications can't be used with a spacer. You will need one of the Hfa forms. 2) Rinse your mouth out very well after using them. I gargle and then brush my teeth.
Also, have you switched toothpastes? Some of the whitening toothpastes can cause this kind of a reaction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.